MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD MACRO-VUE¿ RPR CARD TEST; ANTIGENS, NONTREPONEMAL, ALL

BECTON DICKINSON CARIBE LTD. BD MACRO-VUE¿ RPR CARD TEST; ANTIGENS, NONTREPONEMAL, ALL
Model Number 275005
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use with the bd macro-vue¿ rpr card test, false results were obtained.There was no report of patient impact.The following information was provided by the initial reporter: box 5/6 of the reagent that arrived on 02-07-2023 from rpr was opened, the first vial of the three that comes in the box was used.A reactive sample was analyzed, which was titrated, and it presented persistent agglutination up to the titer 1/1028.Given this situation, we proceeded to analyze non-reactive peec samples, and at the time of analysis, they presented weak agglutination or aggregation.A second vial from the same box was used and the process was repeated, concluding in the same situation.Finally, a vial from another box was used, and it was reprocessed with the non-reactive peec sample, obtaining the non-reactive result, concluding that the reagents in that box were possibly defective.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
After further evaluation of the complaint, it has been determined that the previously submitted report 2647876-2023-00038 was sent in error.There was no report of serious injury, medical intervention, or reportable device malfunction.Therefore this is not considered to be a reportable malfunction.
 
Event or Problem Description
It was reported that during use with the bd macro-vue¿ rpr card test, false results were obtained.There was no report of patient impact.The following information was provided by the initial reporter: box 5/6 of the reagent that arrived on (b)(6) 2023 from rpr was opened, the first vial of the three that comes in the box was used.A reactive sample was analyzed, which was titrated, and it presented persistent agglutination up to the titer 1/1028.Given this situation, we proceeded to analyze non-reactive peec samples, and at the time of analysis, they presented weak agglutination or aggregation.A second vial from the same box was used and the process was repeated, concluding in the same situation.Finally, a vial from another box was used, and it was reprocessed with the non-reactive peec sample, obtaining the non-reactive result, concluding that the reagents in that box were possibly defective.

Brand Name
BD MACRO-VUE¿ RPR CARD TEST
Common Device Name
ANTIGENS, NONTREPONEMAL, ALL
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17148372
Report Number2647876-2023-00038
Device Sequence Number5578123
Product Code GMQ
UDI-Device Identifier00382902750055
UDI-Public00382902750055
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Model Number275005
Device Catalogue Number275005
Device Lot Number1306301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown